Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » The pred fat face :-(


08-17-2013, 11:46 AM   #1
cosmic dave
Senior Member
 
cosmic dave's Avatar
 
Join Date: Oct 2011
Location: Sutton on Sea, Lincs, United Kingdom

My Support Groups:
The pred fat face :-(

Ive stopped taking pred last week after a two and a half month treatment, I did notice as the dose got lower my apatite went up. Anyway im now off the steroids but im getting called fat face and comments about how much weight ive put on. Has anyone got any tips how I can lose the bloated look? How long will it be before the face bloating goes?

2
__________________
Had it since 1987 but try to ignore it

Follow me on twitter @Djcomicdave also at www.thehappyhippyhut.com
08-17-2013, 12:06 PM   #2
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
In my experience there is nothing that can be done and its just a waiting game. I found after I stopped pred it took a few weeks for the moon face and acne to fully heal.
08-17-2013, 01:55 PM   #3
Johnnysmom
Forum Monitor
 
Johnnysmom's Avatar
 
Join Date: Oct 2011
Location: Cincinnati, Ohio

My Support Groups:
I heard avoiding salt can help, as it is mostly water retention.

Sorry you have to deal with insensitive people. We had comments when my son was on it too. It took about 2 or 3 weeks for his to go away after stopping the Pred.
__________________
Mom of Johnny
Dx Oct 11 2011 Crohns disease
Prednisone done 12/30/11
6mp 50mg every day
Allopurinol 50mg -discontinued per new G.I. on 11/01/12
Multi Vitamin
Vitamin D3 1000mg
Prayer
08-17-2013, 06:26 PM   #4
KayleighMeek
Forum Monitor
 
KayleighMeek's Avatar
 
Join Date: Dec 2010
Location: Southampton, United Kingdom

My Support Groups:
I am also having this at the moment and I am tapering off pred, I have been on this drug countless times but never remember how long I takes for the moon face to go but I just remember that it does and that keeps me positive. I hope it settles down for you soon it can be really frustrating x
__________________
Current meds
Cimzia
Methotrexate

Previous meds
Pentasa, Aza, 6mp, Remicade, Humira and Sulfasalazine
08-19-2013, 02:23 PM   #5
CrohnsChicago
Super Moderator
 
CrohnsChicago's Avatar
 
Join Date: Aug 2012
Location: Chicago, Illinois

My Support Groups:
I'm very sorry to hear that others are not being very kind/accepting of your situation. People can be very insensitive.

Reduce your salt/sodium intake from foods. When taking steroids, it causes sodium retention and potassium loss which leads to the bloating that causes some weight gain and moon face/pred face. The increased hunger side effects contribute to the increase in weight.

Increase your fluid (water) intake to help flush out your system and reduce any bloating.

As you taper and come off of pred entirely you will eventually see some of the pred face and bloating disappear during withdrawal, but any remaining weight will typically have to go with traditional diet/exercise methods.
__________________
Crohn's-Colitis May 2012
Current Meds:
6-MP (100mg) / Asacol (4800mg)
Past Meds:
Prednisone/ Entocort / Flagyl
Current Supplements:
B12 Shot (1cc/mo) / Multivitamin / Vitamin D (1000iu) / Calcium (1200mg) / Omega 3 Fish Oil (4800mg)
Additional Info:
Anemia/Borderline Anemia - whole life
Generalized Anxiety Disorder - 2009 (Cognitive Behavioral Therapy, mindfulness meditation)

Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » The pred fat face :-(
Thread Tools


All times are GMT -5. The time now is 12:02 PM.
Copyright 2006-2017 Crohnsforum.com